Research article

Sufficiency for singular trajectories in the calculus of variations

  • Received: 25 July 2019 Accepted: 10 October 2019 Published: 23 October 2019
  • MSC : 49K15

  • For calculus of variations problems of Bolza with variable end-points, nonlinear inequality and equality isoperimetric constraints and nonlinear inequality and equality mixed pointwise constraints, sufficient conditions for strong minima are derived. The main novelty of the new sufficiency results presented in this article concerns their applicability to cases in which the derivatives of the extremals to be optimal solutions are not necessarily continuous nor piecewise continuous but only essentially bounded and they do not necessarily satisfy the standard strengthened Legendre condition but only the corresponding necessary condition.

    Citation: Gerardo Sánchez Licea. Sufficiency for singular trajectories in the calculus of variations[J]. AIMS Mathematics, 2020, 5(1): 111-139. doi: 10.3934/math.2020008

    Related Papers:

  • For calculus of variations problems of Bolza with variable end-points, nonlinear inequality and equality isoperimetric constraints and nonlinear inequality and equality mixed pointwise constraints, sufficient conditions for strong minima are derived. The main novelty of the new sufficiency results presented in this article concerns their applicability to cases in which the derivatives of the extremals to be optimal solutions are not necessarily continuous nor piecewise continuous but only essentially bounded and they do not necessarily satisfy the standard strengthened Legendre condition but only the corresponding necessary condition.
    加载中


    [1] G. A. Bliss, Lectures on the Calculus of Variations, Chicago: University of Chicago Press, 1946.
    [2] O. Bolza, Lectures on the Calculus of Variations, New York: Chelse Press, 1961.
    [3] U. Brechtken-Manderscheid, Introduction to the Calculus of Variations, London: Chapman & Hall, 1983.
    [4] L. Cesari, Optimization-Theory and Applications, Problems with Ordinary Differential Equations, New York: Springer-Verlag, 1983.
    [5] F. H. Clarke, Functional Analysis, Calculus of Variations and Optimal Control, New York: Springer-Verlag, 2013.
    [6] G. M. Ewing, Calculus of Variations with Applications, New York: Dover, 1985.
    [7] I. M. Gelfand, S. V. Fomin, Calculus of Variations, New Jersey: Prentice-Hall, 1963.
    [8] M. Giaquinta, S. Hildebrant, Calculus of Variations I, New York: Springer-Verlag, 2004.
    [9] M. Giaquinta, S. Hildebrant, Calculus of Variations II, New York: Springer-Verlag, 2004.
    [10] M. R. Hestenes, Calculus of Variations and Optimal Control Theory, New York: John Wiley & Sons, 1966.
    [11] G. Leitmann, The Calculus of Variations and Optimal Control, New York: Plenum Press, 1981.
    [12] P. D. Loewen, Second-order sufficiency criteria and local convexity for equivalent problems in the calculus of variations, J. Math. Anal. Appl., 146 (1990), 512-522.
    [13] A. A. Milyutin, N. P. Osmolovskii, Calculus of Variations and Optimal Control, Rhode Island: American Mathematical Society, 1998.
    [14] M. Morse, Variational Analysis: Critical Extremals and Sturmian Extensions, New York: John Wiley & Sons, 1973.
    [15] F. Rindler, Calculus of Variations, Coventry: Springer, 2018.
    [16] J. L. Troutman, Variational Calculus with Elementary Convexity, New York: Springer-Verlag, 1983.
    [17] F. Y. M. Wan, Introduction to the Calculus of Variations and its Applications, New York: Chapman & Hall, 1995.

    © 2020 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
  • Reader Comments
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(282) PDF downloads(365) Cited by(1)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog